MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

MEDTRONIC, INC. AFFERA; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number AFR-00008
Medical Device Problem Codes Communication or Transmission Problem (2896); Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cardiac ablation procedure, a pulse field generator(pfg)/catheter interface unit (ciu) error occurred, and a ciu firmware version mismatch.The communication cables were reconnected without resolve.The electrogram signals dropped while respiration continued.To resolve the issue, the case was exited and re-entered along with rebooting and resulted in not being able to pace.The catheter temperature sensor fault led to the catheter being replaced two times, with the error not consistently associated with one electrode.The procedure was aborted while the patient was under general anesthesia.The patient received treatment for pulmonary vein isolation (pvi) and did not get pre-emptive cavotricuspid isthmus (cti) ablation for typical flutter.Service recommended replacement of the pfg/ciu.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id afr-00003 ((b)(6)); product type: 2004-mapping hardware; medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the afr-00008 affera¿ hexapulse¿ pf generator (pfg) with serial number (b)(6) was analyzed and repaired.During visual inspection, the pfg was found to be intact and no damage was present on the device.The pfg was then functionally tested with the associated catheter interface unit (ciu).The system was booted up and the error message of "firmware version mismatch" was seen.The test radiofrequency generator (rfg) was replaced for one with a new firmware version and this allowed the system to boot up normally with no issues.In conclusion, the reported error message was confirmed during testing and the decision to abort the procedure without use of alternate therapy was based upon the medical judgement of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23832228
Report Number3012520654-2025-00233
Device Sequence Number14725913
Product Code DQK
UDI-Device Identifier00763000871925
UDI-Public(01)00763000871925(11)250908
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00008
Device Catalogue NumberAFR-00008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by ManufacturerNot provided
04/07/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date12/17/2025
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Other;
Patient SexUnknown